Japan Suspects That COVID-19 Vaccine May Cause Rash - Prime Minister's Office
Umer Jamshaid 7 days ago Sat 20th February 2021 | 11:40 AM
TOKYO (UrduPoint News / Sputnik - 20th February, 2021) Japanese Health Ministry suspects that COVID-19 vaccine may cause allergic rash as a side effect and has recommended that health care workers examine the recipients of the vaccine 15 minutes after inoculation, the office of Japanese Prime Minister Yoshihide Suga said on Saturday.
"Yesterday vaccination started in a hospital of Toyama Prefecture. A suspected allergic rash has been reported as a side effect. The health ministry continues to collect the information about the side effects and, at the same time, implements safety measures. One of them is a 15-minute waiting period after an inoculation," the office wrote on Twitter.
The vaccination campaign in Japan started on February 17. Pfizer remains the only authorized vaccine against the coronavirus in Japan. Another pharmaceutical company, AstraZeneca submitted documents for the registration of its vaccine in Japan on February 17.
Japan has already vaccinated over 5,000 citizens. The country plans to inoculate 4.7 million residents during the next phase of the nation-wide vaccination. In April, Tokyo will start to deliver vaccines to 36 million elderly people aged over 65 years.